Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 14, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 4, 2020, 1:04 PM MDT for 4 counties in Idaho. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2020, 1:04 PM MDT (19:04 UTC)
- Expired
- Jun 4, 2020, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.1 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS75 KPIH 041904 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 104 PM MDT Thu Jun 4 2020 IDZ052-050200- /O.NEW.KPIH.WI.Y.0014.200604T1904Z-200605T0200Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 104 PM MDT Thu Jun 4 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 45 mph. * WHERE...The INL Complex, Mud Lake and Craters of the Moon. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Due to the lack of recent heavier rain, localized blowing dust could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-050200- /O.CON.KPIH.LW.Y.0011.000000T0000Z-200605T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 104 PM MDT Thu Jun 4 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...American Falls Reservoir. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 4, 2:52 AM MDT, 10 hours 12 minutes earlier.
Area forecast discussion, Jun 4, 2:52 AM MDT, 10 hours 12 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 252 AM MDT Thu Jun 4 2020 .SHORT TERM...Today through Saturday night. Little change in weather expected today with strong zonal flow aloft contributing to focusing convection in the eastern highlands which is where all thunderstorms are in grids today. Will again have an increase in winds this afternoon and have issued a Lake Wind Advisory for the American Falls Reservoir from noon to 8 pm with sustained southwest winds in excess of 20 mph expected. Expect slightly cooler conditions today but highs will still be well above normal. Friday flow shifts more southwesterly aloft as Pacific trof moves on shore. It will be the hottest day in the next week plus as highs will reach near 90 in the Snake River Plain. Will have isolated mountain thunderstorms Friday then expect precipitation to become much more widespread with likely precipitation everywhere along with a chance of thunderstorms. Temperatures will begin to cool off in the precipitation Saturday with highs near normal before the extreme drop Sunday. GK .LONG TERM...Sunday through next Thursday. The models continue to show a cold upper low migrating east through SRN Idaho Sunday with widespread valley rain and mountain snow showers. Record low highs are a potential for some areas as daytime temps struggle to climb above the mid-40s in many areas. The low ejects NE into Canada Monday with lingering showers across the CNTRL and ERN mountains throughout the day followed by clearing conditions Monday night as a transient ridge of high pressure builds across Washington and Oregon. Tuesday morning is expected to be the coldest of the week with potential frost issues within the Snake River Plain and perhaps evens a record low or two. Temperatures should rebound back toward seasonal norms Wednesday and Thursday as the next upstream Pacific low takes shape off the NW coast. We may see some periodic shower activity as disturbances eject from the low but for the most part warmer and drier conditions will be the general rule. Huston && .AVIATION...A mostly dry west flow and breezy conditions are anticipated across SE Idaho today. Scattered thunderstorms are possible across the ERN mountains this afternoon and early evening possibly impacting DIJ. The remaining terminals should remain largely VFR under SCT-BKN mid- and upper-level cloud cover. Huston && .FIRE WEATHER...Mostly dry and breezy west flow aloft is expected today with the pattern beginning to buckle Friday as an unseasonably strong low pressure system approaches the NW coast. As the low advances inland Saturday and Sunday, widespread showers and afternoon thunderstorms will overspread the region with much colder temperatures resulting in snow for the CNTRL and NRN mountains. The low ejects NE of the region Monday with gradually drier conditions filtering in from the west Monday night. After a cold start Tuesday morning, we should see progressively drier and warmer conditions build across the region Wednesday and Thursday as yet another Pacific storm system sets up off the NW coast. Huston && .HYDROLOGY...High flows continue on the Teton River through the whole stretch from St Anthony to the Wyoming border. The FLOOD ADVISORY for Teton River and its tributaries around Driggs remains in place and will likely be there until this weekend. At that time, the combination of warm weather BEFORE the weekend and potential rain on snow is pushing the Teton River AND the Henry's Fork at Rexburg into flood stage. It looks like the Big Wood at Hailey COULD go back into action/above bankfull stage then as well. It will come down to how much rainfall we get (especially on top of the snowpack) before temperatures really cool off with the upcoming pattern change. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from noon today to 8 PM MDT this evening for IDZ054. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:18 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.